Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2000, 2:11 PM CST for Choctaw County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 2:11 PM CST (20:11 UTC)
- Expired
- Mar 10, 2000, 3:00 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 105 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 2:45 PM CST | Hail 0.88 | Ackerman, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 2:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 102012 SVRJAN MSC019-102100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 211 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN CENTRAL MISSISSIPPI * UNTIL 300 PM CST * AT 211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF ACKERMAN...OR ABOUT 17 MILES SOUTHEAST OF WINONA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ACKERMAN AT 240 PM CST DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID <WINDOWS! 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 1:40 PM CST, 31 minutes earlier.
Area forecast discussion, Mar 10, 1:40 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 140 PM CST FRI MAR 10 2000 OVER THE U.S. ON VAPOR IMAGERY THIS AFTERNOON A STRONG SHORTWAVE WAS MOVING THROUGH THE SOUTHERN PLAINS WITH GOOD DRYING...PUSHING INTO WEST TEXAS. ELEVATED CONVECTION WAS NOTED OVER THE NW ARK-LA-TEX REGION AND WAS DEVELOPING TOWARD THE WESTERN SECTIONS OF THE FORECAST AREA. VISIBLE IMAGERY SHOWED AN IMPRESSIVE CUMULUS FIELD ALONG AND SOUTH OF THE STATIONARY FRONT FROM A BASTROP TO GREENVILLE TO A TUPELO LINE WITH DEWPOINTS IN THE 60S. SCATTERED SHOWERS AND STRONG THUNDERSTORMS WERE DEVELOPING OVER THE WESTERN SECTION OF THE FORECAST AREA. AREA SOUNDINGS SHOWED GOOD LAPSE RATE AT THE 700-500MB LAYER OF 8 C/KM. ALL MODELS WERE A LITTLE SLOW IN INITIALIZING THE PRECIP MOVING INTO ARKANSAS THIS MORNING. LOOKING AT THE SHORT RANGE MODELS...IT APPEARS THAT WE WILL EXPERIENCE 2 ROUNDS OF CONVECTION. THE FIRST ROUND WILL BE FROM A SHORTWAVE ASSOCIATED WITH THE ELEVATED CONVECTION OVER THE NORTHWEST ARK-LA-TX REGION. ALL MODELS...ESPECIALLY THE NGM AND ETA BRING THIS ACTIVITY TO THE NORTHWEST AND WESTERN SECTIONS THIS AFTERNOON. THE 2ND ROUND WILL BE JUST AFTER MIDNIGHT AS THE SHORTWAVE TROF MOVES TOWARD THE LOWER MISSISSIPPI VALLEY...BEFORE LIFTING NORTHEAST TO THE OHIO VALLEY ON SATURDAY EVENING. ALL MODELS PUT THE REGION UNDER THE RIGHT REAR QUAD OF UPPER JET WITH SOME UPPER DIVERGENCE OVER THE NORTH HALF OF THE REGION. THE LOW LEVEL JET DOES NOT LOOK VERY IMPRESSIVE AS IT BECOMES WESTERLY BY 06-12Z SATURDAY. IN THE LOW LEVELS THERE WILL BE SOME SPEED OR VERTICAL WIND SHEAR. CAPE VALUES WILL RANGE FROM 1500 T0 AROUND 3000. ON THE SURFACE SHORTWAVE TROF WITH THE AID OF LOW LEVEL BAROCLINICITY AND A WAVE COMING OUT OF THE SOUTHERN PLAINS...WILL MOVE THE FRONT THROUGH THE REGION TONIGHT INTO SATURDAY MORNING. WITH THE SLOW MOVEMENT OF THE FRONT THIS EVENING...EXPECT SOME LOCALLY HEAVY RAINS OVER ALL SECTIONS OF THE REGION. ALSO WITH THE EQUIVALENT POTENTIAL TEMPERATURE RIDGE...EXPECT A SQUALL LINE WILL FORM JUST AHEAD OF THE FRONT THIS EVENING AND WILL MOVE OVER THE LOWER MISSISSIPPI VALLEY OVERNIGHT INTO SATURDAY MORNING. EXPECT THE SQUALL LINE TO MOVE THROUGH THE EASTERN SECTIONS EARLY SATURDAY. CROSS SECTIONS SHOW DEEP MOISTURE AND GOOD VERTICAL VELOCITIES WITH THIS SYSTEM. THE ETA/NGM MODELS SHOW PRECIPITABLE WATER OF AROUND 1.5 INCHES...WITH K-INDEXS OF AROUND 30. FAVOR THE NGM MODEL WITH THE LOW LEVEL AND UPPER FEATURES...AS WELL AS THE PLACEMENT OF THE BEST MEAN MOISTURE AND QPF AMOUNTS NEAR THE FRONT. SO WITH THIS IN MIND WILL PUT IN A FEW POSSIBLY SEVERE FOR TONIGHT AND FOR THE EAST EARLY SATURDAY MORNING. LOOKING AT SATURDAY THE RAINS WILL BE ENDING FROM THE WEST AS THE FRONT EXITS THE REGION. AVN MODELS SHOWS A ZONAL UPPER PATTERN AS SURFACE HIGH PRESSURE BRINGS ANOTHER ROUND OF DRY WEATHER FOR SATURDAY NIGHT INTO SUNDAY. AS FAR AS POPS ARE CONCERNED WILL GO CLOSER TO FAN POPS FOR TONIGHT AND LEAN TOWARD NGM POPS FOR SATURDAY. WITH TEMPERATURES WILL FAVOR A COMPROMISE OF THE SIMILAR NGM AND FAN GUIDANCE FOR TONIGHT. ETA TEMPS LOOKED TO BE A LITTLE WARM. OTHERWISE ALL GUIDANCE WAS GENERALLY SIMILAR FOR SATURDAY THROUGH SUNDAY. QPF DISCUSSION...NCEP QPF AMOUNTS APPEAR TO BE ON TRACK. FOR THE BEST AMOUNTS TO BE IN THE NORTHERN HALF OF THE FORECAST AREA FOR TONIGHT THROUGH SATURDAY...WHERE UPPER LEVEL DYNAMICS WILL BE BETTER. IN THE EXTENDED...THE 00Z MRF SHOWED A DRY ZONAL PATTERN FOR MONDAY. IT BRINGS SHORTWAVE TROF INTO THE SOUTHERN PLAINS FOR TUESDAY...AS LOW LEVEL MOISTURE INCREASES ACROSS THE REGION. A NEARLY CLOSED LOW DEVELOPS OVER THE SOUTHERN PLAINS AS CONVECTION DEVELOPS TUESDAY AND WEDNESDAY...PRIMARILY OVER THE SOUTHERN SECTIONS...WHERE MEAN MOISTURE WILL BE DEEPER.A DISSIPATING FRONT WILL BE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY ON TUESDAY AND WEDNESDAY. THE CANADIAN MODELS SHOWED A BROAD TROF OVER THE REGION ON TUESDAY AND WEDNESDAY. IT ALSO SHOWED A WEAKENING FRONT MOVING THROUGH THE REGION AS WELL. THE MODEL DISPLAYED GOOD MEAN MOISTURE FOR CONVECTION DURING THAT PERIOD. THE NOGAPS SHOWED THE BEST MEAN MOISTURE SOUTH AND WEST OF THE REGION. SO WITH THIS IN MIND WILL PUT CHANCE OF RAIN AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. PRELIM NUMBERS... JAN 056/060 031/058 038 8500 MEI 058/062 033/062: 036 7600 .JAN... MS...NONE. AR...NONE. LA...NONE. 17/26
In the hours before
Special weather statement, Mar 10, 10:43 AM CST, 3 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110500- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1043 AM CST FRI MAR 10 2000 A STATIONARY FRONT...EXTENDING FROM BASTROP LOUISIANA TO GREENVILLE TO NORTH OF GREENWOOD MISSISSIPPI...WILL COMBINE WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING ALONG IT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THE BEST MOISTURE AND INSTABILITY WILL RESIDE OVER AREAS WEST OF A CLEVELAND TO JACKSON TO BUDE MISSISSIPPI LINE AND WITH THE PROXIMITY OF STRONG UPPER LEVEL JET STREAM...SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREATS. AS THE MAIN UPPER LEVEL STORM NEARS THE AREA TONIGHT...A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP AND APPROACH THE MISSISSIPPI RIVER AFTER MIDNIGHT. THE LINE OF STORMS WILL CONTINUE EAST OVERNIGHT AND INTO SATURDAY MORNING...MOVING INTO EASTERN SECTIONS BY NOON SATURDAY. ONCE AGAIN...WITH THE PROXIMITY OF A STRONG UPPER LEVEL JET STREAM...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS MAY BE NECESSARY BY TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR NEW INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 31 min |
| Mar 10, 12:53 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 37 min |
| Mar 10, 1:01 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 29 min |
| Mar 10, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 53 min |
| Mar 10, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 14 min |
| Mar 10, 1:29 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Mar 10, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Mar 10, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 35 min |
| Mar 10, 1:42 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Mar 10, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 15 min |
| Mar 10, 1:48 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 42 min |
| Mar 10, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Covington | 50 min |
| Mar 10, 2:09 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 36 min |
| Mar 10, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 55 min |
| Mar 10, 2:26 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Mar 10, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 42 min |
| Mar 10, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
| Mar 10, 2:42 PM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Mar 10, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 31 min |
| Mar 10, 2:46 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 44 min |
| Mar 10, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Mar 10, 2:59 PM CST | Severe Thunderstorm Warning | JAN | Sharkey | 31 min |
| Mar 10, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Mar 10, 3:10 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 50 min |
| Mar 10, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 48 min |
| Mar 10, 3:14 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 46 min |
| Mar 10, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Mar 10, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 52 min |
| Mar 10, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 34 min |
| Mar 10, 3:29 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| Mar 10, 3:31 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 44 min |
| Mar 10, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 38 min |
| Mar 10, 3:39 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 51 min |
| Mar 10, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Mar 10, 3:48 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 27 min |
| Mar 10, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 53 min |
| Mar 10, 3:59 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Mar 10, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Mar 10, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 10, 4:16 PM CST | Severe Thunderstorm Warning | JAN | Covington, Simpson | 29 min |
| Mar 10, 4:26 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Mar 10, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 33 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 50 min |
| Mar 10, 4:46 PM CST | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Mar 10, 4:53 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 52 min |
| Mar 10, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 46 min |
| Mar 10, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Mar 10, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 10, 5:18 PM CST | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| Mar 10, 5:20 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 10, 5:22 PM CST | Severe Thunderstorm Warning | JAN | Scott | 53 min |
| Mar 10, 5:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 64 min |
| Mar 10, 5:26 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 64 min |
| Mar 10, 5:30 PM CST | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Mar 10, 5:41 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Mar 10, 5:46 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.